Alert archive / Arizona / Special Weather Statements in 2021
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Jul 14, 2021, 5:33 PM MST. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2021, 5:33 PM MST (00:33 UTC)
- Expired
- Jul 14, 2021, 6:00 PM MST
- In force
- 27 min
- Issued by
- NWS Tucson, AZ
The radar
The Yuma radar (KYUX), 177 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 0.6 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 417 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 2204 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
946
WWUS85 KTWC 150033
SPSTWC
Special Weather Statement
National Weather Service Tucson AZ
533 PM MST Wed Jul 14 2021
AZZ501-150100-
Western Pima County Including Ajo/Organ Pipe Cactus National
Monument-
533 PM MST Wed Jul 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PIMA COUNTY UNTIL
600 PM MST...
At 533 PM MST, Doppler radar was tracking a strong thunderstorm 7
miles south of Organ Pipe Cactus National Monument, or 31 miles south
of Ajo. This storm was nearly stationary.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Organ Pipe Cactus National Monument and Lukeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3205 11300 3201 11276 3186 11274 3186 11276
3194 11302
TIME...MOT...LOC 0033Z 004DEG 4KT 3192 11284
$$
RHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Jul 14, 2:47 PM MST, 2 hours 46 minutes earlier.
Area forecast discussion, Jul 14, 2:47 PM MST, 2 hours 46 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 247 PM MST Wed Jul 14 2021 .SYNOPSIS...An active period of daily scattered showers and thunderstorms during the next 7 days. High temperatures will be below normal through the remainder of the week into the weekend. && .DISCUSSION...After an active morning with widespread heavy rainfall and flash flooding, things have quieted down a bit early this afternoon. However, we did see a few storms pop up most recently across eastern and southern areas where a bit more surface heating was able to take place. Most other locations are still socked in under a broken to overcast cloud deck from the decaying activity earlier today. These clouds were keeping temperatures down for many locales, with temperatures valid 14/21z running 10-15 degrees cooler than 24 hours ago. Surface dewpoints were holding steady in the upper 50s to upper 60s under satellite PWAT estimates between 1 and 2 inches in a fairly uniform east-to-west gradient across the CWA. With that in mind, we cannot completely rule out convection late this afternoon or this evening, though it will take breaks in the cloud cover and quick surface heating to tap into the 1000-2000 J/kg of MLCAPE sitting atop a cap of 50-150 J/kg. If a few cells break through, they will struggle to move and will have that deep moisture to work with so flash flooding will continue to be a concern. The Flash Flood Watch for our western zones will expire at 15/06Z as originally planned, but in coordination with our neighbors, the remaining zones of SEAZ will have the watch in effect through 16/06Z. This now includes all of Cochise County along with all of the Sky Island zones including the White Mountains. The impetus for this extension is to highlight an elevated flash flooding threat through Thursday night as convection continues to take advantage of a saturated atmosphere. We'll also watch to see if any MCVs develop from this decaying complex moving into Sonora, and if they aid convective development especially tonight and Thursday morning. Otherwise, we should clear out better on Thursday afternoon and surface heating will get things going once again. The focus will likely be from Tucson eastward under north to northwest flow that gradually becomes more northeast to east Friday into this weekend. With high pressure building north again over the weekend into early next week, we'll be back in a northeasterly flow regime watching storms roll off the Mogollon Rim into the valleys. Moisture isn't going anywhere, so daily shower and thunderstorm chances continue through the forecast period in this setup. Additionally, on the temperature front highs look to remain below normal over the next 7 days. && .AVIATION...Valid through 16/00Z. BKN-OVC layered clouds AOA 8k-12k ft MSL will continue into this evening, becoming SCT-BKN tonight through Thursday. Scattered to numerous SHRA/TSRA will continue into this the early evening hours before tending to diminish. However, renewed development of SHRA/TSRA possible starting late tonight or Thursday morning. Wind gusts to 45 kts possible near any TSRA along with mountain obscurations. Otherwise, SFC wind generally less than 12 kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER... There will be a good chance of showers and thunderstorms across southeast Arizona through the weekend and into next week. Gusty outflow winds and heavy rainfall will be the primary concern with the daily storms. Min RH values will be in the 25-35 percent range at the lower elevations, with higher values in the mountains. 20- foot winds will generally be less than 15 mph and follow normal diurnal trends when not influenced by thunderstorms. && .TWC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Thursday evening for AZZ503>515. Flash Flood Watch until 11 PM MST this evening for AZZ501-502. && Carpenter/Lader Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Local storm report, Jul 14, 5:31 PM MST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
531 PM MST WED JUL 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM HEAVY RAIN ORACLE 32.62N 110.78W
07/14/2021 M4.83 INCH PINAL AZ PARK/FOREST SRVC
AMOUNT FELL IN THE PAST 24 HOURS ENDING AT
7:30 AM 7/14/21.
&&Special weather statement, Jul 14, 5:33 PM MST, 0 minutes before
Special Weather Statement
National Weather Service Tucson AZ
533 PM MST Wed Jul 14 2021
AZZ501-150100-
Western Pima County Including Ajo/Organ Pipe Cactus National
Monument-
533 PM MST Wed Jul 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PIMA COUNTY UNTIL
600 PM MST...
At 533 PM MST, Doppler radar was tracking a strong thunderstorm 7
miles south of Organ Pipe Cactus National Monument, or 31 miles south
of Ajo. This storm was nearly stationary.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Organ Pipe Cactus National Monument and Lukeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3205 11300 3201 11276 3186 11274 3186 11276
3194 11302
TIME...MOT...LOC 0033Z 004DEG 4KT 3192 11284
RHThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 5:41 PM MST | Special Weather Statement | TWC | 49 min | |
| Jul 15, 6:07 AM MST | Areal Flood Advisory | TWC | Pima | 113 min |
| Jul 15, 6:33 AM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 15, 8:12 AM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
| Jul 15, 8:32 AM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 15, 8:40 AM MST | Flash Flood Warning | TWC | Pima | 114 min |
| Jul 15, 1:51 PM MST | Areal Flood Advisory | TWC | Cochise, Graham | 3 hr |
| Jul 15, 1:55 PM MST | Special Weather Statement | TWC | Greenlee | 35 min |
| Jul 15, 2:19 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Graham | 41 min |
| Jul 15, 2:31 PM MST | Areal Flood Advisory | TWC | Cochise | 119 min |
| Jul 15, 2:52 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 38 min |
| Jul 15, 3:15 PM MST | Severe Thunderstorm Warning | TWC | Graham | 45 min |
| Jul 15, 3:30 PM MST | Areal Flood Advisory | TWC | Graham, Greenlee | 3 hr |
| Jul 15, 3:57 PM MST | Severe Thunderstorm Warning | TWC | Graham | 33 min |
| Jul 15, 4:29 PM MST | Flash Flood Warning | TWC | Graham | 2 hr |
| Jul 15, 4:42 PM MST | Special Weather Statement | TWC | Graham | 33 min |
Nearby
Special Weather Statements in Arizona, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.